Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 232, NWS Fort Worth, TX

July 4, 2005Delta County, Lamar County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 4, 2005, 6:56 PM CDT for Delta County, Lamar County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2005, 6:56 PM CDT (23:56 UTC)
Expired
Jul 4, 2005, 8:00 PM CDT
In force
64 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Delta County, TX, Lamar County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 189 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:41 PM CDT, 15 minutes earlier.

Area forecast discussion, Jul 4, 6:41 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
641 PM CDT MON JUL 4 2005

.AVIATION...
DIFFICULT FORECAST THIS EVENING AS SURFACE BOUNDARY ALONG RED RIVER
IS WORKING SE INTO PRETTY UNSTABLE AIR MASS...WITH CONVECTION
DEVELOPING NE OF METROPLEX AIRPORTS. OTHER CU LOOKING MORE
IMPRESSIVE OUT WEST. WILL HOLD OFF ON INCLUDING TSRA IN THE TAF FOR
NOW...BUT MAY HAVE TO ADD THEM FOR THIS EVENING. TSRA CHANCES WILL
LINGER OVERNIGHT AS STORMS OUT WEST MOVE CLOSER TO N TEXAS. SURFACE
FLOW TO SLOWLY BACK TO EAST AROUND 15Z. 80

&&

.DISCUSSION...
350 PM CDT

OUTFLOW LAYER FINALLY MIXING OUT...WITH BOUNDARY TRANSLATING NORTH
OF I-20 CORRIDOR. BOUNDARY TO BE THE FOCUS FOR TSRA DEVELOPMENT
BETWEEN I-20 AND THE RED RIVER...AS ENHANCED SFC CONVERGENCE
COINCIDES WITH ONGOING CONVECTION IN AREA OF CONSIDERABLE MID-
LEVEL INSTABILITY. AREA WELL SOUTH OF BOUNDARY LIKELY TOO CAPPED
DESPITE TREMENDOUS SFC-BASED INSTABILITY.

NOCTURNAL MCS POTENTIAL HIGH WITH INCREASING LLJ OVERNIGHT. WILL
WATCH CONVECTION UPSTREAM FOR LATE NIGHT/EARLY MORNING ARRIVAL.
SEE HWOFWD FOR FURTHER INFORMATION.

TEXAS WILL REMAIN IN WEAKNESS BETWEEN TWO RIDGE BUBBLES...NW FLOW
ALLOWING FOR TSRA CHANCES MUCH OF THE WEAK. DRY GROUND AND
LINGERING SUBSIDENCE WILL KEEP TEMPS WARM...BUT MORE 90S THAN
TRIPLE-DIGITS THE NEXT 7 DAYS. 25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  98  76  98 /  40  20  10  10
WACO, TX              77  99  75  98 /  20  20  10  10
PARIS, TX             75  93  73  95 /  50  40  30  30
DENTON, TX            76  98  73  98 /  40  30  20  20
MCKINNEY, TX          76  97  74  98 /  40  30  20  20
DALLAS, TX            79  98  78  98 /  40  20  10  10
TERRELL, TX           76  98  73  97 /  40  20  10  10
CORSICANA, TX         77  98  74  96 /  20  20  10  10
TEMPLE, TX            77  99  75  98 /  20  20  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

05/25
Hazardous weather outlook, Jul 4, 3:11 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT MON JUL 4 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-042010-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
311 PM CDT MON JUL 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT NORTHWEST OF A
LAMPASAS...HILLSBORO...EMORY LINE...INCLUDING THE DALLAS-FORT WORTH
METRO AREA. MAIN THREATS WILL BE LARGE HAIL...LOCALIZED DAMAGING
WINDS IN EXCESS OF 60 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING.

PERSONS ENJOYING OUTDOOR FOURTH OF JULY FESTIVITIES AND THOSE ON AREA
LAKES ACROSS THE RISK AREA TONIGHT NEED TO BE ON THE LOOKOUT FOR
RAPIDLY DEVELOPING...SCATTERED STRONG TO SEVERE STORMS...
PARTICULARLY AS THE EVENING PROGRESSES. A STORM COMPLEX MAY FORM BY
MIDNIGHT AND AFTER AND MOVE SOUTH-SOUTHEAST THROUGH THE INTERSTATE 20
CORRIDOR DURING THE EARLY MORNING HOURS TUESDAY.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEK...PARTICULARLY
THOSE AREAS BETWEEN INTERSTATE 20 AND THE RED RIVER...AS NORTH TEXAS
WILL CONTINUE TO SEE OCCASIONAL DISTURBANCES ALOFT MOVE ACROSS THIS
AREA. AT THIS TIME...IT IS VERY DIFFICULT TO TIME SUCH FEATURES.
HOWEVER WITH THESE TYPES OF SYSTEMS...AN ISOLATED SEVERE THREAT WITH
LOCALIZED DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING CANT BE
RULED OUT EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS THE SLIGHT RISK
AREA...OR NORTHWEST OF A LAMPASAS...HILLSBORO...EMORY
LINE...INCLUDING THE DALLAS-FORT WORTH METRO AREA.

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.